DURSUN KARAKAS1, MURAT DEMIROGLU2*
1Gisbir Special Hospital, Orthopaedic Division, Istanbul, Turkey - 2IstanbulGoztepe Training Hospital, Orthopaedics, Turkey
Introduction: In the related literature glaucoma appears as a rare complication of general anestesia and several drugs such as adrenergic, both anticholinergic and cholinergic, antidepressant and antianxiety, sulfa-based, and anticoagulant agents. Glaucoma crisis is also a rare complication observed after extraocular surgery.
Material methods: The patient is 55 years-old, female without preexisting eye complaints . We evaluated the open angle glau- coma crisis developing after hip arthroscopy performed due to right hip labrum tear. The onset of post-arthroscopic symptoms was at 24 hours. The ophtalmological consultation revealed an indication for ocular surgery.
Discussion: Glaucoma crisis may ocur due to any reason in all extraocular surgeries. Permanent vision loss can be prevented with early diagnosis and treatment. Glaucoma should be considered in patients having postoperative headache, visual disorder, nausea and other eye complaints so that an ophtalmological consultation should follow to enable an immediate treatment.
Open angle glaucoma, glaucoma crisis, glaucoma after extraocular surgery, hip arthroscopy.